Are you overdosing your kids? Make sure they’re safe with these tips!
The season of germs is upon us… oh, how I hate it.
Really, ever since school started, my boys have passed back and forth an array of sniffles and coughs and stomach issues. So gross.
Naturally, they’ve been kind enough to share with mom and dad as well. 😉
This has meant a steady supply of meds to help combat the germs have been passed around since September. I’m so thankful for modern medicine!
Over Christmas break, all four of us were knocked out with the flu. Let me tell you… it was the gift that kept giving that we just didn’t want!
Several years ago, I can remember reading an article about a family whose little boy had passed away after being given too much of the wrong medicine to treat a cold. I cannot fathom how heartbreaking.
That story lingers in the back of my mind almost every time I give my boys medicine. It makes me very aware of making sure I read the labels correctly.
7 out of 10 Americans use over-the-counter medicines to treat cold and flu symptoms each year. And many of those drugs contain acetaminophen, the most common drug ingredient in the U.S.
It’s safe and effective when used as directed, but it’s important to know how to use it safely.
If your family is dealing with cold or flu symptoms this winter, take these steps to keep safe:
- Always read and follow the label.
- Know if your medicines contain acetaminophen.
- Take only one medicine at a time that contains acetaminophen. Double check, don’t double up!
- Ask your healthcare provider or a pharmacist if you have questions about dosing instructions or medicines that contain acetaminophen.
One of the biggest safety precautions is anytime you are giving your kids OTC medicine, use the dosing device that comes with the medicine to make sure you are giving them the correct amount.
These easy preventative measures can help keep you and your kids safe while treating symptoms and dealing with germs. Here’s to your health!